MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 JR 4 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 JR 4 100CM; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18026708 presented no issues during the manufacturing process that can be related to the reported event.A picture has been analyzed but its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of a 6f.070¿ judkin¿s right (jr) 4 100cm vista brite tip guiding catheter somehow become detached from the main body of the catheter but was successfully received from the patient¿s vessel.Removal was achieved by inflating a 4mm non cordis balloon within the loose segment of the guide tip and dragging it back to recover into the sheath.The 6f non cordis sheath was swapped out over a 0.035" non cordis guidewire and upsized to an 8f non cordis sheath.The separated segment was then wired through and snared with a non cordis snare through the sheath.The event caused an unspecified clinically relevant increase in the duration of the procedure.The intended procedure was a percutaneous coronary intervention (pci) of the right coronary artery (rca).The lesion had mild calcification, no tortuosity, mild angulation.There was 99% stenosis in the mid rca and 50% stenosis in the proximal rca.The lesion was not a cto.The device was not resterilized.There were no anomalies noted when removed from the package.The device was not inserted through a stopcock instead of a hemostatic valve.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.Device images are available for review.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the tip of a 6f.070¿ judkin¿s right (jr) 4 100cm vista brite tip guiding catheter detached from the main body of the catheter but was successfully retrieved from the patient¿s vessel.Removal was achieved by inflating a 4mm non cordis balloon within the loose segment of the guide tip and dragging it back to recover into the sheath.The 6f non cordis sheath was swapped out over a 0.035" non cordis guidewire and upsized to an 8f non cordis sheath.The separated segment was then wired through and snared with a non-cordis snare through the sheath.The event caused an unspecified clinically relevant increase in the duration of the procedure.The intended procedure was a percutaneous coronary intervention (pci) of the right coronary artery (rca).The lesion had mild calcification, no tortuosity, mild angulation.There was 99% stenosis in the mid rca and 50% stenosis in the proximal rca.The lesion was not a cto.The device was not resterilized.There were no anomalies noted when removed from the package.The device was not inserted through a stopcock instead of a hemostatic valve.There were no reported patient injuries.Four pictures were received for analysis.Two images of a 6f.070 jr 4 100cm label were provided.An image of a catheter tip separation and an additional image of the tip by itself was also provided.The tip was observed elongated on its separated area.A non-sterile catheter (6f.070 jr 4 100cm) was received for evaluation.The unit presented with several kinked/bent conditions located approximately 6.5, 13, 21, 28, 36, 44, 51, 70,71, 78, 84, 87, 91 and 96 cm from the distal tip.A tip separation was also observed.The separated segment was not returned for analysis.No other damages or anomalies were observed on the returned device.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem results presented evidence of elongations at the separated section of the catheter.Additionally, plastic deformation and diameter reduction was observed on the braid wires.A product history record (phr) review of lot 18026708 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer, ¿brite tip/distal tip ¿ catheters ~ separated - in-patient¿ was confirmed.The unit presented with a separation at the distal tip.The plastic deformation and the diameter reduction observed on the braid wires as well as the elongations found on the body/shaft of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.User technique, vessel characteristics and/or inappropriate selection of a concomitant device may have contributed to the reported event.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire, and catheter sheath introducer).¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F .070 JR 4 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12382619
Report Number9616099-2021-04820
Device Sequence Number12531037
Product Code DQY
UDI-Device Identifier20705032020432
UDI-Public(01)20705032020432(17)240430(10)18026708
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number67008200
Device Lot Number18026708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE CASE NOTES AND ATTACHMENT; SEE CASE NOTES AND ATTACHMENT
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;